MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER LS GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER LS GUIDE WIRE
Model Number 1005351HJ
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to advance and tip separation appear to be related to case circumstances of the procedure.In this case, based on the reported information, during advancement the guide wire encountered resistance with the kidney stoned likely causing the damage to the tip ultimately separating while in the anatomy.The separated tip was retrieved via snare.There is no indication of a product quality issue with respect to manufacture, design, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat the patient's kidney.The whisper guide wire was advanced to the lesion when it met resistance with kidney stones and the tip broke off.The patient was already scheduled to have surgery for kidney stones the next day so the separated tip was retrieved via snare during that procedure.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.

Brand Name
HI-TORQUE WHISPER LS GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14226009
Report Number2024168-2022-04593
Device Sequence Number14505116
Product Code DQX
UDI-Device Identifier08717648037757
UDI-Public08717648037757
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number1005351HJ
Device Catalogue Number1005351HJ
Device Lot Number1021871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown